Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 55, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 31, 2015, 4:07 AM EDT. It took effect at Jul 31, 2015, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2015, 4:07 AM EDT (08:07 UTC)
- In effect from
- Jul 31, 2015, 2:00 PM EDT
- Expired
- Jul 31, 2015, 10:42 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
068 WHUS71 KBUF 310807 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EDT FRI JUL 31 2015 LEZ040-041-311615- /O.NEW.KBUF.SC.Y.0055.150731T1800Z-150801T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 407 AM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-311615- /O.NEW.KBUF.SC.Y.0055.150731T1800Z-150801T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 407 AM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH/JJR
4 follow-up statements
537 WHUS71 KBUF 311431 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1031 AM EDT FRI JUL 31 2015 LEZ040-041-312245- /O.CON.KBUF.SC.Y.0055.150731T1800Z-150801T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1031 AM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-312245- /O.CON.KBUF.SC.Y.0055.150731T1800Z-150801T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1031 AM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
257 WHUS71 KBUF 311940 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EDT FRI JUL 31 2015 LEZ040-041-010345- /O.EXT.KBUF.SC.Y.0055.000000T0000Z-150801T0300Z/ /O.NEW.KBUF.SC.Y.0056.150801T1700Z-150802T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 340 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM EDT SATURDAY. * WINDS...WEST TO SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-010345- /O.CON.KBUF.SC.Y.0055.000000T0000Z-150801T0000Z/ /O.NEW.KBUF.SC.Y.0056.150801T1700Z-150802T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 340 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT SATURDAY. * WINDS...WEST TO SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-010345- /O.NEW.KBUF.SC.Y.0056.150801T1400Z-150802T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 340 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
647 WHUS71 KBUF 312352 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 752 PM EDT FRI JUL 31 2015 LEZ020-010800- /O.CAN.KBUF.SC.Y.0055.000000T0000Z-150801T0000Z/ /O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 752 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-010800- /O.CON.KBUF.SC.Y.0055.000000T0000Z-150801T0300Z/ /O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 752 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM EDT SATURDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-010800- /O.CON.KBUF.SC.Y.0056.150801T1400Z-150802T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 752 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
543 WHUS71 KBUF 010242 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1042 PM EDT FRI JUL 31 2015 LEZ040-041-011045- /O.CAN.KBUF.SC.Y.0055.000000T0000Z-150801T0300Z/ /O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1042 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-011045- /O.CON.KBUF.SC.Y.0056.150801T1700Z-150802T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1042 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT SATURDAY... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-011045- /O.CON.KBUF.SC.Y.0056.150801T1400Z-150802T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1042 PM EDT FRI JUL 31 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT SATURDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 2:15 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 31, 2:15 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 215 AM EDT FRI JUL 31 2015 .SYNOPSIS... HIGH PRESSURE RIDGED FROM THE OHIO VALLEY INTO NEW YORK STATE WILL KEEP DRY AND QUIET WEATHER ACROSS OUR REGION THROUGH MOST OF FRIDAY. AFTER THAT...A NUMBER OF DISTURBANCES PASSING THROUGH A BROAD UPPER LEVEL TROUGH WILL BRING PERIODIC OPPORTUNITIES FOR SCATTERED SHOWERS AND THUNDERSTORMS FROM FRIDAY EVENING ONWARD THROUGH EARLY NEXT WEEK...THOUGH MUCH OF THE TIME WILL STILL BE RAIN FREE. && .NEAR TERM /THROUGH TODAY/... OVERNIGHT...HIGH PRESSURE AND DRIER AIR RIDGED FROM THE OHIO VALLEY INTO OUR REGION WILL KEEP FAIR WEATHER AND MAINLY CLEAR SKIES ACROSS OUR REGION. EXPECT OVERNIGHT LOWS TO RANGE FROM THE UPPER 50S ACROSS THE NORMALLY COOLER INTERIOR PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY TO THE LOW TO MID 60S ELSEWHERE. WITH NOCTURNAL COOLING... SOME PATCHY FOG MAY FORM IN THE SOUTHERN TIER VALLEYS LATE. ON FRIDAY FAIR WEATHER WILL CONTINUE THROUGH THE BULK OF THE DAY. WESTERLY FLOW WILL CONTINUE THROUGH THE DAY WITH THE CENTER OF HIGH PRESSURE WELL TO OUR SOUTH. WITH 850 HPA BETWEEN 13C AND 15C...AFTERNOON HIGHS WILL CLIMB TO NEAR NORMAL...WITH HIGHS AROUND 80F. DEWPOINTS WILL AVERAGE AROUND 60F...COMFORTABLE FOR THIS TIME OF YEAR. A SHORTWAVE ROTATING AROUND AN UPPER LEVEL TROUGH OVER EASTERN CANADA WILL DROP THE BASE OF THE TROUGH SOUTHWARD THROUGH THE DAY FRIDAY...WITH THE SURFACE HIGH RETREATING SOUTHWARD AS WELL. THIS WILL ALLOW FOR A FEW SHOWERS ASSOCIATED WITH LIFT AHEAD OF THE SHORTWAVE TO NEAR NORTHERN NIAGARA FRONTIER...AND THE SAINT LAWRENCE VALLEY TOWARDS THE LATE AFTERNOON HOURS. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... NO CHANGES MADE ON THE EVENING UPDATE. FRIDAY NIGHT A WEAK MID LEVEL SHORTWAVE AND SURFACE TROUGH WILL CROSS THE LOWER GREAT LAKES. THE STRONGER LARGE SCALE ASCENT WILL REMAIN WELL NORTH OF THE INTERNATIONAL BORDER ACROSS QUEBEC...WITH WEAKER DPVA ALONG THE TRAILING MID LEVEL TROUGH. DESPITE THE WEAK ASCENT...ENOUGH LOW LEVEL CONVERGENCE WILL BE FOUND ALONG THE SURFACE TROUGH AND ANY RESIDUAL LAKE BREEZE BOUNDARIES TO SUPPORT SCATTERED TO NUMEROUS SHOWERS BY MID TO LATE EVENING. MODEST INSTABILITY WILL LINGER INTO THE EVENING AND SUPPORT A FEW SCATTERED THUNDERSTORMS AS WELL. WITH THIS IN MIND...HAVE INCREASED POPS TO LOW LIKELY ACROSS A GOOD PORTION OF THE AREA FOR FRIDAY NIGHT. OVERNIGHT THE SHOWERS THAT REMAIN WILL WEAKEN AND BECOME SCATTERED AS THEY EXIT INTO CENTRAL AND EASTERN NY LATE. THE CLOUDS AND SHOWERS ALONG WITH AN OVERNIGHT BREEZE WILL KEEP LOWS IN THE MID 60S ON THE LAKE PLAINS AND AROUND 60 IN THE COOLER INTERIOR SOUTHERN TIER AND TUG HILL REGIONS. BY SATURDAY MORNING THE MID LEVEL SHORTWAVE AND TROUGH WILL BE EAST OF THE AREA WITH A TEMPORARY RETURN TO DRY WEATHER AND AT LEAST SOME PARTIAL SUNSHINE. BY AFTERNOON ANOTHER WEAK MID LEVEL TROUGH WILL APPROACH WESTERN AND NORTH CENTRAL NY. WEAK ASCENT COMBINED WITH DIURNAL INSTABILITY AND CONVERGENCE FROM LOCAL LAKE BREEZES WILL PRODUCE SCATTERED SHOWERS AND STORMS DURING THE AFTERNOON AND EVENING. TEMPERATURES WILL BE NEAR MID SUMMER NORMALS WITH HIGHS IN THE LOWER 80S ON THE LAKE PLAINS AND UPPER 70S ON THE HILLS. SATURDAY NIGHT THE WEAK MID LEVEL SHORTWAVE WILL EXIT TO THE EAST OF THE AREA. THE LOSS OF SYNOPTIC SCALE ASCENT AND DIURNAL COOLING WILL BRING AN END TO SCATTERED CONVECTION BY MID TO LATE EVENING. SUNDAY AND SUNDAY NIGHT YET ANOTHER SUBTLE/WEAK MID LEVEL TROUGH WILL CROSS THE REGION AND SUPPORT A FEW MORE SCATTERED SHOWERS AND STORMS... ESPECIALLY DURING THE AFTERNOON AND EVENING. FOR BOTH SATURDAY AND SUNDAY CONVECTION LOOKS TO BE WIDELY SCATTERED IN NATURE...WITH BOTH DAYS FEATURING PLENTY OF RAIN FREE TIME AS WELL. INSTABILITY ON SATURDAY AND SUNDAY WILL BE WEAK TO MODERATE WITH SBCAPE VALUES GENERALLY 1000-1500J/KG. DEEP LAYER SHEAR WILL BE DECENT WITH 0-6KM SHEAR VALUES AROUND 40 KNOTS BOTH DAYS. THE COMBINATION OF SHEAR AND INSTABILITY MAY BE MARGINALLY SUPPORTIVE OF STRONGER AND MORE ORGANIZED STORMS...ALTHOUGH THE POTENTIAL FOR ANY SEVERE WEATHER WILL BE TIED TO THE DETAILS OF UPSTREAM CONVECTION AND SUB-SYNOPTIC SCALE WAVES THAT CAN ENHANCE THE MARGINAL SHEAR AND INSTABILITY. THESE TYPES OF DETAILS IN SUCH A SUBTLE ENVIRONMENT ARE GENERALLY NOT APPARENT UNTIL THAT DAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE LONGWAVE PATTERN WILL BECOME MORE AMPLIFIED THROUGH THE LONG TERM PERIOD WITH A RIDGE DEVELOPING ACROSS THE ROCKIES AND A DEEP/BROAD DOWNSTREAM TROUGH DEVELOPING ACROSS EASTERN CANADA. THERE REMAINS SOME DISAGREEMENT WITH RESPECT TO HOW FAR SOUTH THE TROUGH BECOMES ESTABLISHED BY THE MIDDLE OF NEXT WEEK...WITH THE GFS MORE AGGRESSIVE IN DRIVING COOLER AIR INTO THE GREAT LAKES REGION WHILE THE ECMWF FLATTENS THE TROUGH AND KEEPS TEMPERATURES MORE MILD. LOOKING AT THE DETAILS...ANOTHER SHORTWAVE TROUGH WILL CROSS THE AREA MONDAY AND MONDAY NIGHT WITH ADDITIONAL SCATTERED SHOWERS AND STORMS. THIS WILL BE FOLLOWED BY A MORE SUBSTANTIAL COLD FRONT LATE MONDAY NIGHT OR TUESDAY. MOST OF THE CONVECTION APPEARS TO FOCUS ON A PRE-FRONTAL TROUGH...SO EVEN THOUGH THE COLD FRONT MAY BE FAIRLY STRONG ON TUESDAY IT MAY ALSO BE A MAINLY DRY FRONTAL PASSAGE. WEDNESDAY AND THURSDAY WILL BE DRY MOST OF THE TIME AS THE DEEP TROUGH BECOMES ESTABLISHED ACROSS EASTERN CANADA...ALTHOUGH A FEW LIGHT SHOWERS CANNOT BE RULED OUT EACH DAY IN RESPONSE TO COOL AIR ALOFT AND WEAK MID LEVEL SHORTWAVES. IF THE COOLER GFS VERIFIES IT MAY EVEN BE COOL ENOUGH FOR A FEW LAKE ENHANCED SHOWERS. TEMPERATURES WILL TREND BELOW NORMAL...ALTHOUGH HOW COOL REMAINS IN QUESTION. FOR NOW HAVE GONE WITH CONSERVATIVE MID 70S ON THE LAKE PLAINS AND LOWER 70S ON THE HILLS GIVEN THE MILDER ECMWF SOLUTION. IF THE COOLER GFS VERIFIES...MANY AREAS MAY NOT MAKE IT ABOVE 70 EITHER DAY. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... FOR THE REMAINDER OF THE NIGHTTIME HOURS...VFR CONDITIONS AND MAINLY CLEAR SKIES WILL CONTINUE TO PREVAIL...OUTSIDE OF SOME PATCHY VALLEY FOG THAT MAY DEVELOP ACROSS THE SOUTHERN TIER LATE. ANY SUCH FOG THAT DEVELOPS WILL QUICKLY MIX OUT AFTER SUNRISE FRIDAY MORNING...LEAVING BEHIND DRY VFR CONDITIONS FOR MUCH OF THE DAY. LATE FRIDAY...THE NEXT IN A SERIES OF SHORTWAVE IMPULSES WILL BEGIN TO IMPINGE ON THE REGION. COUPLED WITH LIFT FROM A LAKE BREEZE CONVERGENCE ZONE...THIS COULD TOUCH OF A SHOWER OR THUNDERSTORM LATE FRIDAY AFTERNOON NEAR KIAG. AFTER THAT THE SHORTWAVE WILL PUSH DEEPER INTO OUR REGION FRIDAY NIGHT... BRINGING MORE GENERAL CHANCES FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ANY OF THESE WILL HAVE THE POTENTIAL TO PRODUCE BRIEF/LOCALIZED REDUCTIONS IN CIG/VSBY...WITH VFR CONDITIONS OTHERWISE PREVAILING. OUTLOOK... SATURDAY THROUGH MONDAY...MAINLY VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS. TUESDAY...VFR. && .MARINE... WITH WINDS AND WAVES CONTINUING TO DIMINISH...HAVE DROPPED ALL REMAINING SMALL CRAFT ADVISORIES WITH THE LATEST FORECAST UPDATE. FRIDAY AND INTO THE WEEKEND HIGH PRESSURE WILL SLIDE ACROSS THE OHIO AND TENNESSEE VALLEYS. THIS WILL MAINTAIN A SOUTHWEST TO WESTERLY FLOW OVER THE EASTERN GREAT LAKES WATERS...THAT MAY NEAR SMALL CRAFT ADVISORY LEVEL ON LAKE ERIE FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...APFFEL/JJR/THOMAS SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...JJR MARINE...JJR/THOMAS
Hazardous weather outlook, Jul 30, 4:20 AM EDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 420 AM EDT THU JUL 30 2015 NYZ001>008-010>014-019>021-085-310830- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 420 AM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DISTURBANCE CROSSING THE REGION SATURDAY WILL BRING THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH A POTENTIAL FOR STRONG WINDS AS WELL AS SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-310830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 420 AM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DISTURBANCE CROSSING THE REGION SATURDAY WILL BRING THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH A POTENTIAL FOR STRONG WINDS AS WELL AS SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:40 PM EDT | Small Craft Advisory | BUF | 31 hr |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.